Intestinal injury associated with spiramycin therapy of Cryptosporidium infection in AIDS.

C. Weikel, A. Lazenby, P. Belitsos, M. McDewitt, H. E. Fleming, M. Barbacci

Research output: Contribution to journalArticle

11 Scopus citations

Abstract

Two of three patients treated with high doses of spiramycin for Cryptosporidium infection developed acute intestinal injury. Spiramycin at high doses may be directly toxic to the intestinal epithelium and thus may have limited utility as therapy for cryptosporidiosis in AIDS patients.

Original languageEnglish (US)
Pages (from-to)147S
JournalThe Journal of protozoology
Volume38
Issue number6
Publication statusPublished - Jan 1 1991

    Fingerprint

ASJC Scopus subject areas

  • Parasitology

Cite this

Weikel, C., Lazenby, A., Belitsos, P., McDewitt, M., Fleming, H. E., & Barbacci, M. (1991). Intestinal injury associated with spiramycin therapy of Cryptosporidium infection in AIDS. The Journal of protozoology, 38(6), 147S.